What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 7, 1:52 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 7, 1:52 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
252 PM CDT Wed Apr 7 2021
.SHORT TERM.../Tonight through Thursday Night/
Near sunset, a QLCS will be ongoing along a eastward moving cold
front, near a line from Lufkin Texas northeast to near El Dorado
Arkansas. As mentioned in previous discussions, the synoptic setup
along and ahead of the frontal boundary will remain very favorable
for all modes of severe thunderstorms with this system. With sfc-
1km shear forecasted above 20 kts and Effective SRH approaching
300 m2/s2, the threat for a tornado or two will remain through the
evening. At this time, a Tornado Watch is in effect for the entire
CWA until 8pm, but its possible that it could be extended for our
eastern zones if storms remain across the region.
The strong to severe convection will end late tonight as the cold
front moves through the region. Skies will clear from west to
east and cooler/drier air will move into the region. Overnight
lows will drop back into the low to mid 50s, which is near
seasonal normals. These drier conditions will continue on
Thursday, with highs in the upper 70s to lower 80s areawide.
However, the aforementioned cold front, which will likely stall
just just south of the CWA, will return northward as a warm front
late in the day Thursday into Thu Night. Decided to introduce
slight chance POPs, as models continue to suggest that some
isolated convection could develop along and north of the warm
front as it approaches the I-20 corridor of East Texas/North
Louisiana Thursday evening. There is also a chance that some of
this convection could approach severe limits. With mid level lapse
rates approaching 7 C/km along with Wetbulb zero heights between
9-10.5 kft and Effective Bulk Shear above 40 kts, severe hail will
be possible. The Storm Prediction Center has already highlighted
this threat with a Marginal Risk for Thursday evening/Friday
morning.
.LONG TERM.../Friday through Tuesday Night/
Warm front to be positioned across the nrn third of the region by
Friday morning, as a sfc low deepens across the Plains of TX ahead
of a sewd-diving upper low. Ample daytime heating/mixing will
provide the region with sizable instability and steep mid level
lapse rates s of the warm front in the warm sector, as the sfc low
positions itself across N TX by Friday aftn. Lift/shear to increase
with the approach of the swd extent of the trof axis/associated wind
maxima by late Friday aftn/evening. Time of exact convective
initiation is still somewhat uncertain, but the most favorable
window for initiation seems to be the aftn and early evening.
Convection should evolve into a more linear structure as the
associated cold front begins to track sewd Friday night, spreading
the threat for strong to severe storms sewd through the wee hours of
Saturday morning.
Upper low to pivot ewd Saturday, ushering in a somewhat cooler and
significantly drier airmass. This will keep us cool for Saturday
night, but abundant sunshine in the dry airmass below transitional
zonal upper flow will allow for us to heat up above seasonal
normals. By Monday, another upper low will begin its descent down
the High Plains, driving a cold front into our nwrn areas by Monday
evening. Front to drift swd Monday night through Tuesday, bringing
some slight chances for convection and some slightly cooler temps.
/12/
&&
.PREV DISCUSSION... /issued 1251 PM CDT Wed Apr 7 2021/
UPDATE.../This Afternoon/
Quick update to issue Tornado Watch 75. KSHV 18Z sounding shows
this morning's cap has all but been flattened, indicating the
anticipated increase in instability as the cold front approaches.
As such, severe storms becoming more likely to develop as we move
into the aftn/evening hours. /12/
PREV DISCUSSION... /issued 1212 PM CDT Wed Apr 7 2021/
AVIATION...
Widespread MVFR conditions continue across the TAF sites at this
time. A cold front, that is knocking on our CWA border, will
bring a line of showers and thunderstorms to the area by this
afternoon. Have mention of VCTS at all terminals with TEMPO
thunderstorms at all sites. Some of the storms could be strong to
severe within the line, with high winds, hail, and even tornadoes
possible. There will also be a drop to IFR/LIFR as the
thunderstorms pass through the TAF sites. Winds will diminish in
wake of the front and thunderstorms, along with clearing skies.
This will result in VFR conditions overnight, prevailing through
the end of the TAF period. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 82 61 84 / 10 0 20 30
MLU 56 81 61 84 / 90 0 20 30
DEQ 47 79 53 78 / 0 0 10 40
TXK 51 80 59 80 / 0 0 10 40
ELD 51 80 53 81 / 30 0 10 30
TYR 52 81 62 84 / 0 0 10 40
GGG 51 81 60 84 / 0 0 20 40
LFK 54 84 63 86 / 20 0 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
20/12
Hazardous weather outlook, Apr 7, 2:24 AM CST, 13 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
324 AM CDT Wed Apr 7 2021
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
324 AM CDT Wed Apr 7 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Strong to severe thunderstorms will become likely later today
through this evening across at least the eastern half of the Four
State Region which would include all of Southern Arkansas and all
of Northern Louisiana. A more conditional threat exists across
Southeast Oklahoma and Northeast Texas. Conditions will be
conducive for damaging wind gusts, large hail and isolated
tornadoes this afternoon through this evening where severe
thunderstorms develop. The severe weather threat should end across
Northeast Louisiana after midnight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
After a relatively quiet day on Thursday, more severe
thunderstorms are back in the forecast for Friday Afternoon
through Friday Evening once again. Look for the possibility of
very large hail, damaging thunderstorm wind gusts and isolated
tornadoes once again during this time frame along and ahead of a
cold front that should move through the region late Friday Night
into early Saturday.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed this
afternoon into this evening. Please relay any information about
observed severe weather to the NWS while following all local,
state, and CDC guidelines.
13
In the hours before
Special weather statement, Apr 7, 2:21 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
321 PM CDT Wed Apr 7 2021
LAZ002>004-072100-
Bossier LA-Claiborne LA-Webster LA-
321 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEBSTER...NORTHWESTERN
CLAIBORNE AND EAST CENTRAL BOSSIER PARISHES UNTIL 400 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cotton Valley, or 9 miles northwest of Minden, moving northeast at 30
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Minden, Homer, Haynesville, Cotton Valley, Evergreen, Leton, Holly
Springs and Couchwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Arkansas...and northwestern Louisiana.
LAT...LON 3260 9341 3275 9352 3302 9312 3280 9292
TIME...MOT...LOC 2021Z 237DEG 27KT 3272 9339
05
Special weather statement, Apr 7, 2:56 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
356 PM CDT Wed Apr 7 2021
LAZ001>003-010>012-072145-
De Soto LA-Bossier LA-Bienville LA-Red River LA-Caddo LA-Webster LA-
356 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...CENTRAL DE
SOTO...NORTHWESTERN RED RIVER...SOUTHEASTERN CADDO...WEST CENTRAL
BIENVILLE AND SOUTHERN BOSSIER PARISHES UNTIL 445 PM CDT...
At 356 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Shreveport to Stonewall to
near Logansport. Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Shreveport, Bossier City, Minden, Mansfield, Haughton, Stonewall,
Ringgold, Sibley, Doyline, Dixie Inn, Dubberly, Heflin, Eastwood,
Fosters, Keachi, Grand Cane, Longstreet, Carmel, Curtis and Grand
Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Louisiana.
LAT...LON 3264 9323 3238 9327 3207 9341 3204 9402
3222 9387 3250 9386
TIME...MOT...LOC 2056Z 247DEG 36KT 3238 9382 3224 9382 3206 9397
44Special weather statement, Apr 7, 3:02 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
402 PM CDT Wed Apr 7 2021
LAZ010-017-TXZ151>153-165>167-072145-
De Soto LA-Sabine LA-Sabine TX-Panola TX-Angelina TX-Nacogdoches TX-
San Augustine TX-Shelby TX-
402 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO AND
NORTHWESTERN SABINE PARISHES...SOUTHEASTERN PANOLA...EASTERN
NACOGDOCHES...SHELBY...ANGELINA...SAN AUGUSTINE AND NORTHWESTERN
SABINE COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tenaha to near Diboll. Movement was
southeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lufkin, Center, Diboll, Hudson, Huntington, San Augustine,
Logansport, Tenaha, Joaquin, Converse, Melrose, Patroon,
Martinsville, Bland Lake, Neuville, Woden, Rosevine, Macune, Etoile
and Shelbyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Louisiana...and eastern and northeastern Texas.
LAT...LON 3104 9449 3107 9459 3109 9462 3109 9464
3110 9465 3109 9467 3111 9472 3111 9475
3115 9485 3124 9487 3208 9418 3196 9356
3109 9415 3103 9447
TIME...MOT...LOC 2102Z 297DEG 16KT 3199 9417 3122 9480
05Special weather statement, Apr 7, 3:09 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
409 PM CDT Wed Apr 7 2021
ARZ072-073-LAZ004-006-072200-
Union AR-Columbia AR-Union LA-Claiborne LA-
409 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR UNION AND SOUTHEASTERN COLUMBIA
COUNTIES...NORTHWESTERN UNION AND NORTHERN CLAIBORNE PARISHES UNTIL
500 PM CDT...
At 408 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Atlanta to near Homer to 11 miles
northeast of Minden. Movement was northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
El Dorado, Homer, Norphlet, Junction City, Bernice, Calion, Atlanta,
Wesson, Lisbon, Urbana, Lawson, Cooley, Spearsville, Lillie, Newell,
Pigeon Hill, Spotville, Lake Clairborne, Catesville and Hew Hope.
A Tornado Watch remains in effect until 800 PM CDT for south central
and southwestern Arkansas...and north central and northwestern
Louisiana.
LAT...LON 3318 9237 3287 9257 3268 9319 3271 9319
3272 9321 3288 9313 3323 9304 3336 9253
3333 9252 3332 9253 3333 9250 3332 9249
3333 9248 3332 9246 3329 9247 3327 9244
3328 9238 3330 9236 3330 9235
TIME...MOT...LOC 2108Z 240DEG 38KT 3306 9298 3287 9304 3274 9315
44Special weather statement, Apr 7, 3:50 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
450 PM CDT Wed Apr 7 2021
TXZ152-165>167-072230-
Sabine TX-Angelina TX-Nacogdoches TX-San Augustine TX-
450 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES...
SOUTHEASTERN ANGELINA...SOUTHERN SAN AUGUSTINE AND SOUTHWESTERN
SABINE COUNTIES UNTIL 530 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Huntington, or 15 miles north of Rockland, moving
east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pineland, Etoile, Zavalla, Broaddus, McElroy, Shawnee and Dolan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for eastern Texas.
LAT...LON 3110 9465 3109 9467 3110 9474 3139 9443
3117 9374 3114 9402 3111 9406 3103 9447
TIME...MOT...LOC 2150Z 275DEG 22KT 3122 9444
05Local storm report, Apr 7, 4:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT WED APR 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 8 NE STONEWALL 32.34N 93.71W
04/07/2021 CADDO LA PUBLIC
TREE DOWN ON NORRIS FERRY RD.
&&
SP